Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 28, 2007, 7:10 PM MDT for Grand County, Utah. It took effect at Aug 28, 2007, 7:16 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2007, 7:10 PM MDT (01:10 UTC)
- In effect from
- Aug 28, 2007, 7:16 PM MDT
- Expired
- Aug 28, 2007, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Grand County, UT
The radar
The Grand Junction radar (KGJX), 118 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:13 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 28, 3:13 PM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 313 PM MDT TUE AUG 28 2007 .SHORT TERM (TONIGHT THROUGH THURSDAY)... DAYTIME HEATING IS RESULTING IN SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON...MAINLY DUE TO LOCAL CONVERGENCE OVER THE HIGH TERRAIN. MOST SHOWERS AND STORMS SO FAR ARE OCCURRING OVER NORTHEAST UTAH AND NORTHWEST COLORADO WHERE A WEAK SURFACE BOUNDARY IS ENHANCING LIFT. ACROSS THE CENTRAL AND SOUTH THE THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP APPARENTLY DUE TO SUBSIDENCE AND SOME DRYING THAT TOOK PLACE IN THE WAKE OF THE SHORTWAVE TROUGH THAT PASSED EAST OF THE AREA LAST NIGHT. STILL EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON OVER ALL THE MOUNTAIN AREAS AND HIGH PLATEAUS WITH A FEW STORMS AFFECTING LOWER VALLEYS...ESPECIALLY ACROSS THE NORTH. AREAL COVERAGE OF SHOWERS AND STORMS WILL DIMINISH WITH SUNSET. THE SUBTROPICAL RIDGE SITUATED SOUTH OF THE AREA WILL BECOME RECONFIGURED WITH A HIGH BECOMING CENTERED OVER ARIZONA AND THE FOUR CORNERS AREA WEDNESDAY AND THURSDAY. DIURNAL SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON STAYING MOSTLY OVER THE HIGH TERRAIN AS MOISTURE GETS RECYCLED. WEAK SHORTWAVE DISTURBANCES ROTATING AROUND THE HIGH CENTER MAY ENHANCE LIFT. THE ATMOSPHERE HAS UNDERGONE SOME DRYING SINCE YESTERDAY BUT STORMS WILL BE SLOW MOVING THE NEXT COUPLE OF DAYS WITH LOCALLY HEAVY RAIN POSSIBLE. A FEW DEGREES OF WARMING EXPECTED WEDNESDAY WITH LITTLE CHANGE FOR THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... EXPECT DIURNAL SHOWERS AND THUNDERSTORMS FROM RESIDUAL MOISTURE AND A FEW WEAK DISTURBANCES ROTATING AROUND THE HIGH THURSDAY NIGHT. UPPER SHORTWAVE TRACKS OVER THE NORTHERN PORTION OF THE CWA EARLY FRIDAY SO INCREASED CLOUD COVER SLIGHTLY AND KEPT THE LOW GRADE POPS ALTHOUGH WILL WATCH NEXT MODEL RUNS FOR CONSISTENCY AS FEATURE MAY SPARK SLIGHTLY MORE CONVECTIVE COVERAGE EARLIER IN THE DAY FRIDAY. KEPT CURRENT TREND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE EXTENDED. THE RIDGE CENTER SLIDES WEST OVER SOUTHERN NV AND WESTERN AZ AND THEN STARTS TO ELONGATE AND TILT IN THE POS DIRECTION LATE FRI AND EARLY SAT. MODELS WANT TO FLATTEN THE RIDGE OUT...KEEPING THE JET STREAM NORTH OF THE REGION... DURING THE BEGINNING OF NEXT WEEK. ONLY MINOR TWEAKS TO EXTENDED TEMPERATURES WITH MAIN FORECAST TREND ON TRACK. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS AND HIGH PLATEAUS THROUGH ABOUT 03Z THIS EVENING. WIDELY SCATTERED STORMS WILL IMPACT THE YAMPA RIVER BASIN...WITH ISOLATED CELLS AFFECTING LOWER VALLEYS FURTHER SOUTH. TYPICAL GUSTY OUTFLOW WINDS CAN BE EXPECTED WITH STORMS WITH LOCAL MVFR CIGS AND VISIBILITY IN HEAVIER SHOWERS. OTHERWISE VFR WILL PREVAIL. SIMILAR CONDITIONS EXPECTED WEDNESDAY WITH THE AREA UNDER THE INFLUENCE OF AN UPPER LEVEL SUBTROPICAL HIGH. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...TAL LONG TERM...AS AVIATION...TAL
Hazardous weather outlook, Aug 28, 6:00 AM MDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT TUE AUG 28 2007 COZ001>014-017>023-UTZ022>025-027>029-291200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN...WILL DEVELOP IN THE EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DISSIPATE DURING THE EVENING. A FEW OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND ERRATIC WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY. BUT SLIGHTLY DRIER CONDITIONS CAN BE EXPECTED ON THURSDAY AND THROUGH THE LABOR DAY WEEKEND...BUT ISOLATED AFTERNOON THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE SOUTHWESTERN COLORADO MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.